It looks like you're new here. If you want to get involved, click one of these buttons!
Hi all. So prior to herniating my disc I was working really hard on my diet and exercise. It was going great. The weight was steadily coming off, I was feeling so good about myself and had loads of energy. Then the tables turned and I ended up bed ridden for several months. I still continued to lose weight, I think my motabolism kept going even though I was seditary. I also wasn't eating very much because I was extremely depressed. I know some of the weight loss was muscle, my legs have lost a lot of muscle. So in total I lost about 45 pounds pre op. It's only been 5 days since surgery and I've packed on 6 pounds. My eating has been a bit out of control, I'm constantly hungry which was the complete opposite before. Before surgery I was hardly hungry. I only ate maybe once or twice a day and I would get full very fast off of small amounts of food. I know it's pretty soon after surgery and it could all just be a combination of things but I just thought about something in particular. Steroids.
Now I haven't had steroids since I was a kid. I had a bee sting and they gave me steroids to help the swelling but it actually made it worse so since then I've tried to steer clear of it. Even when I was offered steroid injections for the hernia I refused. When I had surgery 5 days ago he did say he put some steroids in me before he closed up my incision to help with the swelling. Anyone think that the steroids and my constant hunger could be related? Or maybe the drugs? Anethesia? I'm also taking Dilauded for pain. Just curious if anyone else has experienced this after surgery. Maybe it's just that my happiness is coming back and so is my appetite lol.
I worked so hard before all of this to lose weight and I was so happy that I kept it off all this time, it's very discouraging that it's coming back now. I'm definitely going to crack down on my eating habits and make sure I'm eating healthy from here on out but the constant hunger I find a bit weird.